Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 179, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 10:27 AM CDT for 5 counties in South Dakota. It was in force for 33 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 10:27 AM CDT (15:27 UTC)
- Expired
- Jul 26, 2014, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:28 AM CDT | HAIL 1.5 | 7 Ese Tripp, SD | ALSO 50 TO 60 MPH WINDS |
| Jul 26, 10:44 AM CDT | HAIL 0.88 | 4 Nw Lesterville, SD | |
| Jul 26, 10:47 AM CDT | HAIL 1 | Tabor, SD | LASTED FOR ABOUT 10 MINUTES ENDING AT 1058 AM CDT |
| Jul 26, 10:48 AM CDT | HAIL 1.75 | 6 Ne Tyndall, SD | |
| Jul 26, 10:49 AM CDT | HAIL 1.75 | 5 Ne Tyndall, SD | |
| Jul 26, 10:55 AM CDT | HAIL 1.5 | Tabor, SD | |
| Jul 26, 10:55 AM CDT | HAIL 1.5 | Tabor, SD | |
| Jul 26, 11:09 AM CDT | HAIL 1 | Tabor, SD | |
| Jul 26, 11:10 AM CDT | HAIL 1 | 9 W Yankton, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS53 KFSD 261527
SVRFSD
SDC009-027-067-125-135-261600-
/O.NEW.KFSD.SV.W.0179.140726T1527Z-140726T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1027 AM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
EXTREME NORTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHWESTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1100 AM CDT
* AT 1026 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SCOTLAND...AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED SPOTTERS. NUMEROUS REPORTS OF GOLF BALL HAIL
ALONG WITH 60 TO 70 MPH WINDS HAVE BEEN REPORTED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANKTON...TYNDALL...SCOTLAND...MENNO...TABOR...UTICA...MAYFIELD...
LEWIS AND CLARK STATE RECREATION AREA...IRENE...MISSION HILL...
VOLIN...OLIVET...LESTERVILLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
4284 9744 4285 9750 4284 9769 4309 9811
4314 9809 4335 9789 4317 9715 4277 9713
TIME...MOT...LOC 1527Z 301DEG 52KT 4316 9780
HAIL...1.25IN
WIND...60MPH
$$
DUX2 follow-up statements
119
WWUS53 KFSD 261532
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 AM CDT SAT JUL 26 2014
SDC009-027-067-125-135-261600-
/O.CON.KFSD.SV.W.0179.000000T0000Z-140726T1600Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
1032 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHWESTERN TURNER...NORTHERN BON HOMME...EXTREME NORTHWESTERN CLAY
AND SOUTHERN HUTCHINSON COUNTIES UNTIL 1100 AM CDT...
AT 1030 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTLAND...
AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG SIZE HAIL WAS REPORTED
7 MILES EAST SOUTHEAST OF TRIPP AT 1028 AM CDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YANKTON...MENNO...TABOR...UTICA...LEWIS AND CLARK STATE RECREATION
AREA...MAYFIELD...IRENE...MISSION HILL...VOLIN...LESTERVILLE AND
GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
4284 9744 4285 9750 4284 9769 4309 9809
4335 9789 4317 9715 4277 9713
TIME...MOT...LOC 1532Z 301DEG 52KT 4312 9771
HAIL...1.50IN
WIND...60MPH
$$304
WWUS53 KFSD 261547
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 AM CDT SAT JUL 26 2014
SDC009-027-067-125-135-261600-
/O.CON.KFSD.SV.W.0179.000000T0000Z-140726T1600Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
1047 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHWESTERN TURNER...NORTHEASTERN BON HOMME...EXTREME NORTHWESTERN
CLAY AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 1100 AM CDT...
AT 1043 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF UTICA...AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YANKTON...UTICA...MAYFIELD...LEWIS AND CLARK STATE RECREATION AREA...
MISSION HILL...VOLIN...IRENE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
4284 9744 4285 9750 4284 9769 4301 9795
4327 9761 4317 9715 4277 9713
TIME...MOT...LOC 1547Z 302DEG 52KT 4302 9752
HAIL...1.75IN
WIND...60MPH
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 6:37 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM CDT SAT JUL 26 2014 AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN 3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND HIGH TEMPERATURES IN THE LOWER TO MID 80S. EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON... WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 409 AM CDT SAT JUL 26 2014 WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING. WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE VERY CYCLONIC AND COLD ADVECTIVE REGIME. OVERALL LARGE SCALE FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH. TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS CLOUD FIELD. ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING PROCESS HERE SHOULD BE QUITE SHALLOW. COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH. LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT BETWEEN MODEL SOLUTIONS THIS TIME AROUND. STATISTICAL GUIDANCE TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING COULD ATTAIN. A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER... AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM 1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL. MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW. WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE OPTED TO KEEP DRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 637 AM CDT SAT JUL 26 2014 ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY 14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...CHAPMAN AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 AM CDT SAT JUL 26 2014 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071- 271415- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE MORNING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 26, 9:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST 7 SSE WHITE LAKE 43.63N 98.66W
07/26/2014 E60 MPH AURORA SD TRAINED SPOTTER
ALSO HAD NICKEL SIZE HAIL
&&
MGLocal storm report, Jul 26, 9:46 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 4 SE WHITE LAKE 43.69N 98.67W
07/26/2014 E1.00 INCH AURORA SD TRAINED SPOTTER
ALSO HAD 70 MPH WINDS
&&
MGLocal storm report, Jul 26, 9:47 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND GST 7 SSE WHITE LAKE 43.63N 98.66W
07/26/2014 E60.00 MPH AURORA SD TRAINED SPOTTER
ALSO HAD NICKEL SIZE HAIL
&&
MGLocal storm report, Jul 26, 9:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL STICKNEY 43.59N 98.44W
07/26/2014 E1.75 INCH AURORA SD FIRE DEPT/RESCUE
NEAR GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH HAS
CAUSED BROKEN WINDOWS IN TOWN. TIN ALSO BLOWN OFF ROOFS.
&&
CHENARDLocal storm report, Jul 26, 10:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 4 ENE CORSICA 43.44N 98.33W
07/26/2014 E2.75 INCH DOUGLAS SD TRAINED SPOTTER
&&
MGLocal storm report, Jul 26, 10:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 3 N DELMONT 43.31N 98.15W
07/26/2014 E1.75 INCH DOUGLAS SD TRAINED SPOTTER
STRONG WINDS AND VERY HEAVY RAINS....WINDOWS BROKEN OUT
&&
MGThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:46 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 31 min |
| Jul 26, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Davison, Douglas, Hutchinson | 42 min |
| Jul 26, 9:51 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 2 more | 39 min |
| Jul 26, 10:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.